CSN Login
Members Online: 3

lump in throat

suekell
Posts: 11
Joined: Mar 2014

I had chemo #3 last Friday and for the last few days have had a feeling of having a lump in my throat all the time and wanting to swallow. Has anyone else experienced this and know what it might be ? Thanks.

 

Sue.

lp1964's picture
lp1964
Posts: 852
Joined: Jun 2013

Chemo can cause all kinds of side effects and sensations. Keep yourself hydrated because one thing it does is drying out the mouth and the throat. Definitely tell your oncologist next time.

Good luck with the rest of the treatment.

Laz

suekell
Posts: 11
Joined: Mar 2014

I think i probably do need to drink more so will try that and mention it to my onc next time i go. 

Thank you for your good wishes

 

Sue.

LindaK.
Posts: 312
Joined: Apr 2013

Are you getting oxaliplatin?  That causes extreme sensitivity to cold, both in the air and drinks/food.  My husband had the sensation of his throat closing and then sharp pains.  If you are getting oxi, eat and drink only room temp or warmer items.  Try some hot water or hot tea and see if that makes it go away.  You could be having an allergic reaction to your uvula.  I would call the onc. and see what they say - they may recommend benadryl or something else to try.  Good luck

Linda

Trubrit's picture
Trubrit
Posts: 1396
Joined: Jan 2013

Yes, I had the feeling of a lump in my throat, and another down between the breasts. It felt like it was hard to swallow, and made eating very uncomfortable. 

I don't know if there actually was a lump, as it went away after a few weeks, and I haven't had any problems since. 

So many weird things happen when you are on treatment. 

If it is a real concern, be sure to mention it to your oncologist. Mine wasn't at all worried, as he could see nothing on examination. 

Good luck.

suekell
Posts: 11
Joined: Mar 2014

Yes, i am on oxi and have stayed away from anything cold from the fridge etc as i know the throat spams can be very frightening. I think it may still be down to it though and i will mention to my onc as she may be able to give me something to help.

Thanks all

 

Sue 

gartist
Posts: 2
Joined: Mar 2014

I recal having that side effect from the chemo FOLFOX, during my chemotherapy regime. THere is a side effect medication

that will help you with that. YOu can ask your oncologist about it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network